The long term risks are as with any atypical antipsychotic which is the potential of long term movement disorders and diabetes. Both can be monitored for and the second prevented through regulated diets. 50 mg. is a very low dose of it though and shouldn't really that much of a problem and for its main use (which is psychosis) would be considered subclinical. One thing for sure is that if you stop taking Seroquel (or any other medication) whatever its treating will return. There is no potential of addiction but as with any medication if you stop it too fast you will get withdrawal symptoms. The important thing though is to think back what it was like before the Seroquel because if you stop it you'll go back to whatever you experienced before.
yes, that appears to be the case. i have some experience with addiction and withdrawal, and so cautioned him. he was quite persistent and after about 10 days without them, he felt like his stack was going to blow. he just took one about an hour ago and says he feels better already. i wonder how much of that is the comfort of knowing that he took one. thank you so much for responding so quickly. this is difficult for both of us. peace, sway
It's not the comfort, it's because he was suffering withdrawal. If he wants to stop he has to taper off. There are many reasons to stop, but if one of them isn't that the person is cured, then the person still has what he had before. If he has true psychosis, there is currently no cure. If it's depression or anxiety and therapy has worked, then yes, you can stop and not just get whatever you had before. If that were true, nobody would ever be able to stop medication, and that's obviously untrue.
had he had a different form of the meds to take, he would have tried that. but he was anxious to stop. as you know the xr's cannot be broken in half , as this changes the release schedule. thankyou for trying to explain withdrawal to an addict. sway
There are proper ways to taper these drugs. There are protocols that might involve switching from one form of the drug to another for a slower taper, for example, liquid Paxil instead of Paxil CR. And these drugs aren't addictive; you don't need to keep taking more to get the same effect. They do have significant withdrawals, however, so in that sense they are similar to addictive drugs, and quite frankly, probably more dangerous to the body. I'm not trying to get into an argument with you sway, or appear I know more. I had the worst withdrawal ever recorded from Paxil, and it's never gone away, so I just like to help those who are obviously suffering from one. The best book I read on it is The Antidepressant Solution, which discusses discontinuation protocols, and one of the main points made is that if you go back on a drug and the bad symptoms disappear, that means you're suffering withdrawal, not some new ailment, which is what psychiatrists and pharmaceutical companies try to convince you of so they can add new drugs to the regimen. This person had that exact response. Peace.
well, he is back on the seroquel. this weekend i was pms'ing and he was re-adjusting. it was like 2 mood swinging wrecking balls! but things are settling down now. thank you all for responding. peace, sway
I was taking Seroquel for 4 years I was taking it for sleep. I have not been going through withdrawal for about 45 days I am taking two 6.25 and 1/2 mg of Ambien and it's not working I sleep for about 4 hours a night. I was giving this medication strictly for sleep I had no clue it was for other things until another doctor told me. I was taking only 50 mg and I cut it down to 25 myself because I was trying to get off of it I don't really like taking drugs. So if anyone has any suggestions of how I can get off of it in Faster please post it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.